Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 217, NWS Paducah, KY

June 11, 2012Christian County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 5:11 PM CDT for Christian County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 5:11 PM CDT (22:11 UTC)
Expired
Jun 11, 2012, 5:45 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Christian County, KY

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:15 PM CDTTSTM WND GST 60Hopkinsville, KYAT THE FT CAMPBELL BOULEVARD AND THE BYPASS IN HOPKINSVILLE.
Jun 11, 5:15 PM CDTTSTM WND GST 60Hopkinsville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS53 KPAH 112211
SVRPAH
KYC047-112245-
/O.NEW.KPAH.SV.W.0217.120611T2211Z-120611T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 545 PM CDT.

* AT 507 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HOPKINSVILLE....MOVING EAST AT 25 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  HOPKINSVILLE AND PEMBROKE.

LAT...LON 3695 8728 3691 8729 3690 8729 3688 8729
      3677 8731 3674 8759 3689 8764 3699 8728
      3696 8728
TIME...MOT...LOC 2211Z 254DEG 20KT 3683 8750
WIND...HAIL 60MPH 0.75IN

$$
1 follow-up statement
113 
WWUS53 KPAH 112226
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT MON JUN 11 2012

KYC047-112245-
/O.CON.KPAH.SV.W.0217.000000T0000Z-120611T2245Z/
CHRISTIAN KY-
526 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY UNTIL 545 PM CDT...

AT 523 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PEMBROKE...OR 9 MILES
WEST OF ELKTON...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3691 8729 3688 8729 3685 8730 3677 8731
      3676 8748 3694 8746 3695 8728
TIME...MOT...LOC 2225Z 280DEG 24KT 3684 8730
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 11, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON JUN 11 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 317 PM CDT MON JUN 11 2012

CONVECTIVE COMPLEX TRAVERSING THE FORECAST AREA THIS AFTERNOON
WILL MAINTAIN THE POTENTIAL FOR SEVERE WEATHER ACROSS MAINLY
WESTERN KENTUCKY THROUGH EARLY EVENING. EVEN THOUGH THE COLD FRONT
IS NOT PROGGED TO PASS THROUGH UNTIL LATE TONIGHT AND TUESDAY
MORNING...THE ATMOSPHERE WILL LIKELY NOT RECOVER FROM STABILIZING
EFFECT FROM ONGONG CONVECTION. IN ADDITION...MESOSCALE NMM/ARW
WRF MODELS SUGGEST THAT DRY CONDITIONS WILL RETURN THROUGH MUCH OF
TONIGHT AND TUESDAY. AS A RESULT...WE SHARPLY REDUCED RAIN CHANCES
OVER THE NEXT 24 HOURS...UNDER THE GUISE THAT TODAY/S ACTIVITY
WILL BE JUST ABOUT IT FOR THE SHORT TERM.

AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION...EXPECT DRY
WEATHER WILL LAST INTO MID WEEK. TEMPERATURES WILL ONLY REACH THE
MID 80S TUESDAY...THEN DROP INTO THE UPPER 50S ACROSS MUCH OF THE
AREA TUESDAY NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 317 PM CDT MON JUN 11 2012

BY WEDNESDAY AND INTO THURSDAY...SFC HIGH PRESSURE WILL BE CENTERED
OVER THE GREAT LAKES...AND EXPAND DOWN SOUTH INTO OUR REGION WHICH
WILL GIVE US A DRY DAY WITH LIGHT NORTHEAST FLOW. IN
FACT...DEWPOINTS WILL BE DOWN INTO THE 40S AND 50S GIVEN THE
READINGS UPSTREAM...WHICH IS PRETTY DRY FOR THE FIRST PART OF JUNE.

BY THURSDAY NIGHT AND INTO FRIDAY...AN UPPER LEVEL RIDGING REALLY
BEGINS IN EARNEST ACROSS OUR AREA...ALLOWING FOR CONTINUED DRY
CONDITIONS AND WARMER TEMPERATURES.

FOR FRIDAY AND INTO THE WEEKEND...MODELS CONTINUE TO HINT AT SOME
AIR MASS CONVECTION. ON FRIDAY AND SATURDAY...IT APPEARS THE BEST
CHANCES WOULD BE ACROSS PARTS OF WEST KENTUCKY...WHERE SOME OF THE
DEEPER MOISTURE WILL BE SITUATED. ALTHOUGH...ON SATURDAY...THE GFS
GENERATES QPF OVER THE ENTIRE CWA. WOULD THINK THE BETTER CHANCES
WOULD REMAIN OVER THE SOUTHEAST HALF OF THE CWA...WHICH WILL BE ON
THE EASTERN EXTENT OF THE UPPER RIDGE. FOR SUNDAY AND MONDAY...THE
CENTER OF THE UPPER HIGH MIGRATES OVER THE AREA AND CHANCES FOR
CONVECTION CONTINUE TO BE SUSPECT.

TEMPERATURES WILL LIKELY BE ABOVE NORMAL...IN THE UPPER 80S TO LOWER
90S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 110 PM CDT MON JUN 11 2012

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS TO THE EAST
OF THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS WILL
BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILITIES AS IT MOVES
THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND
GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS
ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE
THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS
AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST
BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS
SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING
WITH THE PASSAGE OF A COLD FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 11, 3:57 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT MON JUN 11 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
357 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS WESTERN
KENTUCKY AND SOUTHWEST INDIANA LATE THIS AFTERNOON. SEVERE
THUNDERSTORMS REMAIN POSSIBLE...MAINLY ACROSS WESTERN KENTUCKY
NEAR AND EAST OF THE LAKES. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH SOME OF
THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS MAINLY DURING THE DAYTIME
HOURS OVER THE WEEKEND. AN ISOLATED STRONG OR SEVERE STORM CANNOT
BE RULED OUT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED OVER WESTERN KENTUCKY IN AND NEAR
THE WATCH AREA THROUGH LATE AFTERNOON. IN ADDITION TO SEVERE
WEATHER...REPORTS OF HEAVY RAINFALL OVER AN INCH AN HOUR ARE
APPRECIATED.

In the hours before

Local storm report, Jun 11, 3:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     GRAND RIVERS            37.01N 88.24W
06/11/2012  M55 MPH          LIVINGSTON         KY   TRAINED SPOTTER

&&

DLL
Special weather statement, Jun 11, 4:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT MON JUN 11 2012

KYZ008-009-011>013-112200-
CALDWELL KY-CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY-
417 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLOWAY...SOUTHERN
CALDWELL...TRIGG...EXTREME SOUTHEASTERN MARSHALL AND SOUTHERN LYON
COUNTIES IN WESTERN KENTUCKY UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAND BETWEEN THE LAKES AREA...MOVING EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  LAND BETWEEN THE LAKES AREA...CADIZ...ENERGY...CANTON...ROCKCASTLE
  AND LINTON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jun 11, 4:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     FULTON                  36.51N 88.88W
06/11/2012                   FULTON             KY   EMERGENCY MNGR

            HIGHWAY 1129 AND HIGHWAY 45 NORTH CLOSED BRIEFLY DUE TO
            TREES AND DEBRIS OVER THE ROADWAY.

0408 PM     TSTM WND GST     GRAND RIVERS            37.01N 88.24W
06/11/2012  E60.00 MPH       LIVINGSTON         KY   TRAINED SPOTTER

            NORTH END OF THE LAND BETWEEN THE LAKES

0410 PM     TSTM WND DMG     3 NE DRAFFENVILLE       36.97N 88.30W
06/11/2012                   MARSHALL           KY   LAW ENFORCEMENT

            A TREE FELL ON A VEHICLE WITH SUBJECT INSIDE. MINOR
            INJURIES REPORTED AT KENTUCKY DAM VILLAGE

0412 PM     TSTM WND DMG     AURORA                  36.78N 88.14W
06/11/2012                   MARSHALL           KY   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN

&&

DLL
Special weather statement, Jun 11, 4:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT MON JUN 11 2012

KYZ012-017-112230-
CHRISTIAN KY-TRIGG KY-
454 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY IN
SOUTH CENTRAL KENTUCKY...AND EXTREME NORTHEASTERN TRIGG COUNTY IN
WESTERN KENTUCKY UNTIL 530 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS MOVING EAST OUT OF TRIGG COUNTY. THE
STRONGEST STORM WAS LOCATED 10 MILES SOUTHEAST OF CADIZ...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HOPKINSVILLE...FORT CAMPBELL NORTH...OAK GROVE...PEMBROKE...
  LAFAYETTE AND HERNDON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jun 11, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     KEWANEE                 36.67N 89.57W
06/11/2012                   NEW MADRID         MO   BROADCAST MEDIA

            INTERSTATE 55 CLOSED IN BOTH DIRECTIONS AT MILE MARKER 51
            DUE TO DOWNED POWER LINES

&&

DLL
Local storm report, Jun 11, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     HOPKINSVILLE            36.85N 87.49W
06/11/2012  M58 MPH          CHRISTIAN          KY   TRAINED SPOTTER

            JUST WEST OF HOPKINSVILLE

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:26 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman64 min
Jun 11, 3:27 PM CDTSevere Thunderstorm WarningPAHGraves, McCracken33 min
Jun 11, 3:33 PM CDTSevere Thunderstorm WarningPAHCalloway, Livingston, McCracken, Marshall57 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.